Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 19, NWS Brownsville, TX

May 25, 2007Cameron County, Hidalgo County, Willacy County, Texas

NWS Brownsville, TX issued this flash flood warning at May 25, 2007, 2:50 PM CDT for Cameron County, Hidalgo County, Willacy County, Texas. It was in force for 115 min. 11 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 25, 2007, 2:50 PM CDT (19:50 UTC)
Expired
May 25, 2007, 4:45 PM CDT
In force
115 min
Issued by
NWS Brownsville, TX
Area
Whole counties

Counties Cameron County, TX, Hidalgo County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 57 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 3:00 PM CDTFLASH FLOODHarlingen, TXTEXAS GENERAL LAND OFFICE OFFICIAL REPORTS ESTIMATED ONE FOOT OF WATER ON STREETS IN DOWNTOWN HARLINGEN.
May 25, 3:11 PM CDTFLASH FLOODSan Perlita, TXWILLACY COUNTY SHERIFFS OFFICE REPORTS WATER COVERING HIGHWAY 186 AND 1420 IN THE VICINITY OF SAN PERLITA.
May 25, 3:16 PM CDTFLASH FLOODEdinburg, TXMCALLEN DEPARTMENT OF PUBLIC SAFETY REPORTS WATER COVERING FARM-TO-MARKET 1925 EAST OF HIGHWAY 281 IN THE VICINITY OF EDINBURG.
May 25, 3:34 PM CDTFLASH FLOODSan Benito, TXTEXAS GENERAL LAND OFFICE OFFICIAL REPORTS STANDING WATER ON US 77 AND FRONTAGE ROAD WITH CONTINUING TORRENTIAL RAINS IN SAN BENITO.
May 25, 3:49 PM CDTFLASH FLOODHarlingen, TXTEXAS GENERAL LAND OFFICE OFFICIAL REPORTS RIGHT LANE OF ED CAREY CLOSED BY SIX INCHES OF WATER NEAR ED CAREY AND BUSINESS 77.
May 25, 4:03 PM CDTFLASH FLOODN Harlingen, TXCAMERON COUNTY OFFICIAL REPORTS HEAVY FLOODING IN MARIPOSA SUBDIVISION NORTH OF HARLINGEN WITH WATER UP TO CAR HEADLIGHTS.
May 25, 4:03 PM CDTFLASH FLOODSan Benito, TXCAMERON COUNTY OFFICIAL REPORTS FLOODING OF BUSINESS 77 AND FARM-TO-MARKET 510 IN SAN BENITO.
May 25, 4:19 PM CDTFLASH FLOODEdcouch, TXTX DOT OFFICIAL REPORTS 4 TO 5 INCHES OF WATER ON FM 1015 AND SH 107.
May 25, 4:19 PM CDTFLASH FLOODEdinburg, TXMCALLEN DEPARTMENT OF PUBLIC SAFETY REPORTS FLOODING ON FM 1925 BETWEEN FM 1423 AND FM 493. ALSO FLOODING ON BUSINESS 83 BETWEEN FM 1423 AND FM 907. SOME CARS STALLED.
May 25, 4:19 PM CDTFLASH FLOODElsa, TXTX DOT OFFICIAL REPORTS 4 TO 5 INCHES OF WATER ON FM 88 AND SH 107.
May 25, 4:19 PM CDTFLASH FLOODSanta Rosa, TXTX DOT OFFICIAL REPORTS ONE AND A HALF FEET OF WATER ON FM 506 AND FM 107 IN SANTA ROSA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 7.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2007-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1468 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2007-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1468 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KBRO 251952
FFWBRO
TXC061-215-489-252145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
250 PM CDT FRI MAY 25 2007

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CAMERON COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITIES OF...SAN BENITO...PORT ISABEL...LA
  FERIA...HARLINGEN...BROWNSVILLE...
  SOUTHERN HIDALGO COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITIES OF...WESLACO...SAN JUAN...PHARR...
  MISSION...MERCEDES...MCALLEN...HIDALGO...EDINBURG...EDCOUCH...
  DONNA...ALAMO...
  WILLACY COUNTY IN DEEP SOUTH TEXAS...
  THIS INCLUDES THE CITIES OF...RAYMONDVILLE...PORT MANSFIELD...

* UNTIL 445 PM CDT

* AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SEBASTIAN...SANTA ROSA...RIO HONDO...PENITAS...PALMVIEW...LYFORD...
  LA JOYA...ELSA AND COMBES

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BROWNSVILLE.

LAT...LON 2619 9872 2574 9710 2660 9729 2660 9797

$$

TOMASELLI
2 follow-up statements
000 
WGUS74 KBRO 252023
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
310 PM CDT FRI MAY 25 2007

TXC061-215-489-252200-
HIDALGO TX-WILLACY TX-CAMERON TX-
310 PM CDT FRI MAY 25 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
CAMERON...WILLACY AND SOUTHERN HIDALGO COUNTIES...

AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL AND 
FLASH FLOODING OVER NORTHWEST CAMERON...SOUTHERN HIDALGO AND 
SOUTHERN WILLACY COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR IS 
INDICATING RAINFALL RATES OF UP 4 INCHES PER HOUR IN THE HARLINGEN 
VICINITY AND ALONG HIGHWAYS 83...77...281 AND LOCAL FARM TO MARKET 
ROADS 508...1479. SEVERAL MUNICIPALITIES AND EMERGENCY RESPONDERS 
ACROSS THE MIDDLE AND LOWER RIO GRANDE VALLEY CONTINUE TO REPORT 
WIDESPREAD FLOODING OF ROADWAYS.  WITH THE HEAVY RAIN TO CONTINUE 
OVER THE NEXT TWO HOURS FLOODING COULD BECOME LIFE THREATENING.

HEAVY RAIN IS EXPECTED TO MOVE INTO THE BROWNSVILLE METRO AREA 
BETWEEN 330 PM AND 400 PM WITH RAINFALL RATES OF 2 TO 4 INCHES PER 
HOUR. LOCAL STREETS AND HIGHWAYS CAN BE EXPECTED TO BE FLOODED IN A 
SHORT AMOUNT OF TIME. IF YOU DO NOT NEED TO TRAVEL...STAY AT 
HOME..SCHOOL OR WORK UNTIL THE FLOODING POTENTIAL DIMINISHES.


DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND. TURN AROUND DO NOT DROWN.

LAT...LON 2619 9872 2574 9710 2660 9729 2660 9797

$$

GBOGORAD
000 
WGUS74 KBRO 252121
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
410 PM CDT FRI MAY 25 2007

TXC061-215-489-252200-
HIDALGO TX-WILLACY TX-CAMERON TX-
410 PM CDT FRI MAY 25 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
CAMERON...WILLACY AND EASTERN HIDALGO COUNTIES...

AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL AND 
FLASH FLOODING OVER CAMERON COUNTY. THE HEAVIEST RAIN IS NOW 
CONCENTRATED OVER CAMERON COUNTY FROM JUST EAST OF LA FERIA TO SAN 
BENITO TO BAYVIEW EXTENDING SOUTHEAST ACROSS LOS FRESNO AND RANCHO 
VIEJO. THE LINE OF VERY HEAVY RAINFALL IS MOVING SOUTHEAST 10 TO 15 
MPH AND IS JUST WEST OF BROWNSVILLE. NATIONAL WEATHER SERVICE 
DOPPLER RADAR CONTINUES TO INDICATE RAINFALL RATES OF 2 TO 4 INCHES 
PER HOUR. HARLINGEN AIRPORT REPORTED NEARLY 4 INCHES OF RAIN BETWEEN 
2 AND 400 PM.  RUNOFF AS WELL AS STANDING WATER WILL STILL BE A 
HAZARD WHERE RAIN HAS TAPERED OFF. IF YOU DO NOT HAVE TO TRAVEL LATE 
THIS AFTERNOON IT IS SUGGESTED YOU STAY AT HOME...WORK OR SCHOOL 
UNTIL THE THREAT OF FLOODING DIMINISHES.  

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED 
ROADS MAKE THE SMART CHOICE...TURN AROUND...DO NOT DROWN.

LAT...LON 2611 9835 2581 9730 2607 9721 2650 9745
      2658 9811

$$

GBOGORAD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 11:30 AM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, May 25, 11:30 AM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1130 AM CDT FRI MAY 25 2007

.DISCUSSION...HAVE ISSUED A QUICK UPDATE TO POST A FFA FOR
TXZ250-251-253>257 AS THE SOUTHERN END OF THE MCS OVER THE CRP CWA
HAS BUILT SLOWLY SOUTHWARDS DOWN THE COASTLINE INTO THE ELEVATED
PWATS AND CAPES CLOSER TO BRO.
&&

.MARINE...BUOY 42020 REPORTED EAST-SOUTHEAST WINDS NEAR 16 KNOTS
GUSTING TO NEAR 18 KNOTS WITH SEAS SLIGHTLY OVER 6 FEET WITH A
PERIOD OF 8 SECONDS AT 08 CDT/13 UTC. A SMALL CRAFT ADVISORY IS IN
EFFECT FROM 20 TO 60 NAUTICAL MILES OFFSHORE FOR TODAY AND TONIGHT
DUE TO ROUGH SEAS. THE SMALL CRAFT ADVISORY MAY NEED TO BE EXTENDED
SATURDAY AND SATURDAY NIGHT IF THE UNFAVORABLE MARINE CONDITIONS
PERSIST. MODERATE WINDS AND SEAS ARE FORECAST SUNDAY THROUGH EARLY
NEXT WEEK AS THE PRESSURE GRADIENT WEAKENS OVER THE GULF OF MEXICO.
&&

.AVIATION...SHOWERS AND THUNDERSTORMS WILL BE THE MAIN THREAT TO
AIRPORT OPERATIONS TODAY THROUGH THIS EVENING. CONDITIONS WILL BE
MORE FAVORABLE FOR PILOTS TONIGHT...WITH A THREAT FOR PRECIPITATION
EXPECTED SATURDAY.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FOR TXZ250-251-253>257 UNTIL 7 PM THIS EVENING.
SMALL CRAFT ADVISORY GMZ170-175 THROUGH 7 AM SATURDAY MORNING.
&&

SYNOPTIC/GRIDS...60
MARINE/AVIATION...66
MESO...ABBOTT

THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT:
HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, May 25, 11:05 AM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1105 AM CDT FRI MAY 25 2007

TXZ248>257-261100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1105 AM CDT FRI MAY 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...REST OF TODAY AND TONIGHT.

AREAS OF HEAVY RAIN PRODUCING SHOWERS AND THUNDERSTORMS WILL RESULT
IN PONDING OF WATER ON ROADS AND FLOODING IN LOW LYING AREAS
TODAY...ESPECIALLY WHERE MODERATE TO HEAVY RAINS OCCURRED LAST
NIGHT. ACCORDINGLY...A FLASH FLOOD WATCH HAS BEEN POSTED FOR
BROOKS...CAMERON...WILLACY... HIDALGO...AND KENEDY COUNTIES UNTIL 7
PM FRIDAY EVENING. ALSO...THERE IS A SMALL CRAFT ADVISORY IN EFFECT
TODAY THROUGH TONIGHT FROM 20 TO 60 MILES OFFSHORE DUE TO ROUGH
SEAS. AND...THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES
OF SOUTH PADRE ISLAND AND BOCA CHICA. NO OTHER HAZARDOUS WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE SMALL CRAFT ADVISORY MAY NEED TO BE EXTENDED SATURDAY THROUGH
SATURDAY NIGHT IF THE ROUGH SEAS PERSIST. A MODERATE TO HIGH RISK OF
RIP CURRENTS AT THE LOCAL BEACHES WOULD LIKELY ACCOMPANY THE ROUGH
SEAS. AND...SHOWERS AND THUNDERSTORMS ARE FORECAST THROUGH MUCH OF
THE PERIOD. NO OTHER HAZARDOUS WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED.

TOMASELLI/SPEECE

In the hours before

Local storm report, May 25, 1:58 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
158 PM CDT FRI MAY 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     FLASH FLOOD      MCALLEN                 26.22N 98.24W
05/25/2007                   HIDALGO            TX   EMERGENCY MNGR

            HIDALGO COUNTY EMERGENCY MANAGER REPORTED STREET FLOODING
            ON NORTH SIDE OF MCALLEN AT PECAN STREET.

&&

TOMASELLI
Local storm report, May 25, 2:16 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
216 PM CDT FRI MAY 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0213 PM     FLASH FLOOD      N COMBES                26.24N 97.72W
05/25/2007                   CAMERON            TX   LAW ENFORCEMENT

            TEXAS DEPARTMENT OF PUBLIC SAFETY REPORTS WATER COVERING
            US 77 IN VICINITY OF COMBES.

0213 PM     FLASH FLOOD      RAYMONDVILLE            26.48N 97.78W
05/25/2007                   WILLACY            TX   LAW ENFORCEMENT

            TEXAS DEPARTMENT OF PUBLIC SAFETY REPORTS WATER COVERING
            US 77 IN VICINITY OF RAYMONDVILLE.

&&

TOMASELLI
Local storm report, May 25, 2:32 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
232 PM CDT FRI MAY 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FLASH FLOOD      HARLINGEN               26.20N 97.69W
05/25/2007                   CAMERON            TX   NWS EMPLOYEE

            NWS EMPLOYEE REPORTS MINOR TO MODERATE STREET FLOODING IN
            VICINITY OF HARLINGEN AT ED CAREY/US 77.

&&

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 12:01 AM CDTFlash Flood WarningBROHidalgo, Willacy89 min
May 25, 10:43 AM CDTFlash Flood WarningBROCameron62 min
May 25, 11:02 AM CDTFlash Flood WatchBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more32 hr
May 25, 11:03 AM CDTFlash Flood WarningBROWillacy57 min
May 25, 11:22 AM CDTMarine Weather StatementBRO98 min
May 25, 11:23 AM CDTFlash Flood WarningBROKenedy67 min
May 25, 12:17 PM CDTSpecial Marine WarningBRO58 min
May 25, 12:28 PM CDTFlash Flood WarningBROKenedy62 min
May 25, 1:21 PM CDTFlash Flood WarningBROCameron, Willacy84 min
May 25, 1:32 PM CDTFlash Flood WarningBROKenedy88 min
May 25, 1:46 PM CDTFlash Flood WarningBROHidalgo59 min
May 25, 4:55 PM CDTFlash Flood WarningBROCameron95 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.